Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 95, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2006, 7:38 PM CDT for Reno County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2006, 7:38 PM CDT (00:38 UTC)
- Expired
- Apr 24, 2006, 8:04 PM CDT
- In force
- 26 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Reno County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 250038 SVRICT KSC155-250145- /O.NEW.KICT.SV.W.0095.060425T0038Z-060425T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 738 PM CDT MON APR 24 2006 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 845 PM CDT. * AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PRETTY PRAIRIE...MOVING NORTHEAST AT 40 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ARLINGTON...HAVEN...PARTRIDGE...PRETTY PRAIRIE...SOUTH HUTCHINSON...YODER...CHENEY LAKE THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS... SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THIS IS A DANGEROUS STORM. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3792 9821 3772 9817 3773 9769 3812 9771 $$ BOWMAN
2 follow-up statements
000 WWUS53 KICT 250046 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 746 PM CDT MON APR 24 2006 KSC155-250145- /O.CON.KICT.SV.W.0095.000000T0000Z-060425T0145Z/ RENO KS- 746 PM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN RENO COUNTY UNTIL 845 PM CDT... AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF PARTRIDGE...OR 14 MILES SOUTHWEST OF HUTCHINSON...AND MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR SOUTH HUTCHINSON BY 805 PM CDT. THE TOWN OF YODER IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3792 9821 3772 9817 3773 9769 3812 9771 $$ KLEINSASSER
000 WWUS53 KICT 250104 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 804 PM CDT MON APR 24 2006 KSC155-250114- /O.CAN.KICT.SV.W.0095.000000T0000Z-060425T0145Z/ RENO KS- 804 PM CDT MON APR 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENO COUNTY HAS BEEN CANCELLED... AT 802 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3792 9821 3772 9817 3773 9769 3812 9771 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:53 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 24, 4:53 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 453 PM CDT MON APR 24 2006 .MESO UPDATE... WE ARE SENDING OUT A QUICK UPDATE ON STORM TYPE POTENTIAL DURING THE NEXT COUPLE OF HOURS. LATEST RADAR LOOP SHOWING SOME GOOD ELEVATED SUPERCELLS DEVELOPING OVER SUMNER AND COUNTIES. THESE STORMS MAY END UP PRODUCING HAIL LARGER THAN 2 INCHES AS THEY MOVE NORTHEAST AT 30 TO 35 MPH. FURTHER WEST JUST WEST OF PRATT...THE CONVECTIVE INHIBITION CONTINUES TO LOWER ALONG AND JUST AHEAD OF THE FRONT. THIS AREA APPEARS TO BECOMING PRIMED FOR SURFACE BASED CONVECTION. STRETCHING PARAMETER ALSO LOOKS FAVORABLE DUE TO STEEP LOW LEVEL LAPSE RATES DEVELOPING OVER THAT REGION. 0-1KT HELICITY IS AROUND 150 M2/S2 WHICH COULD LEAD TO THE POTENTIAL FOR TORNADOGENISIS ESPECIALLY IF A STORM DEVELOPS ALONG A BOUNDARY. COX && .PREV DISCUSSION... /ISSUED 351 PM CDT MON APR 24 2006/ DISCUSSION... FORECAST PROBLEMS: 1) SEVERE CONVECTIVE POTENTIAL TONIGHT. 2) MINIMUM TEMPERATURES TUESDAY NIGHT. TONIGHT: FORECAST FOCUS IS ON SEVERE CONVECTIVE POTENTIAL...ESPECIALLY THIS EVENING. AS OF 3 PM...SEVERE THUNDERSTORMS HAD DEVELOPED OVER NORTH-CENTRAL OK IN GARFIELD COUNTY JUST E OF TRIPLE POINT. WITH MID-LEVEL SHORT-WAVE MOVING E/NE ACROSS WRN KS EXPECT STRONG COLD FRONT TO SURGE SE ACROSS KS. AMPLE MOISTURE COUPLED WITH STEEP() MID-LEVEL LAPSE RATES DEPICT GREATEST SEVERE THREAT TO BE IN FORM OF LARGE HAIL. WITH WARM FRONT DRAPED IN W-E MANNER ACROSS NRN OK WILL NEED TO KEEP WATCH FOR TORNADIC POTENTIAL...ESPECIALLY ACROSS SRN TIER COUNTIES OF SC KS. WITH COLD FRONT PROGGED TO SURGE SE... SE KS SHOULD EXPECT NUMEROUS STRONG-SEVERE THUNDERSTORMS LATE THIS EVENING AS BOUNDARY TO ENCOUNTER RICHER LOWER-DECK MOISTURE IN THIS PART OF NEIGHBORHOOD. PRECIPITABLE WATERS IN 1.5-1.7 INCH RANGE MOMENTARILY RIASED CONCERNS FOR FLASH FLOOD ISSUANCE. WITH 3 HOURLY FLASH FLOOD GUIDANCE GENERALLY IN 2.5 TO 3.0 INCH RANGE HAVE OPTED TO HOLD OFF ISSUANCE UNTIL BETTER FEEL ESTABLISHED WITH RESPECT RAINFALL RATES. TUESDAY: WITH STRONG COLD FRONT PROGGED TO SURGE SE ACROSS KS/MO BORDER... CHANCES FOR -SHRA TO BE GREATEST ACROSS SE KS WHERE NO DOUBT CLOSER TO SFC-850MB WRAP-AROUND. TUESDAY NIGHT: FORECAST FOCUS IS ON LOW TEMPERATURES. LARGE SFC HIGH SETTLES SE ACROSS NEBRASKA AND WRN/CENTRAL KS. 1000-500MB THICKNESSES LOWERING TO 546DM COUPELD WITH CLEARING WOULD SUPPORT MINS 35F WITH CENTRAL KS ON COLDER SIDE OF FENCE. WED-THU NIGHT: QUIET WEATHER SLATED ALL AREAS AS PREVIOUSLY-MENTIONED HIGH PRESSURE AREA DOMINATES WHILE DRIFTING SE TOWARD LOWER MS VALLEY. FRIDAY & FRIDAY NIGHT: (CORRECTED) NEXT CHANCE FOR TSRA SLATED THESE PERIODS AS NEXT COLD FRONT MOVES SE INTO CENTRAL KS FRIDAY MORNING IN RESPONSE TO FAIRLY POTENT MID-LEVEL SHORTWAVE SPRINTING SE ACROSS NRN PLAINS. SOME CONCERN AS TO MOISTURE MAGNITUDE. AS SUCH..HAVE TAKEN CONSERVATIVE APPROACH TO POPS ASSIGNING 20-30% WITH SLIGHTLY HIGHER POPS ASSIGNED TO CENTRAL KS ON FRIDAY...WITH CHANCES GRADUALLY INCREASED TO 30-40% FRIDAY NIGHT ACROSS PRIMARILY SC & SE KS AS COLD FRONT CONTINUES SE JAUNT ACROSS FORECAST AREA. SATURDAY-SUNDAY: NO SIGNIFICANT CHANGES MADE TO INHERITED FORECAST. && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 43 50 35 65 / 70 30 0 0 HUTCHINSON 40 49 34 65 / 60 30 0 0 NEWTON 43 48 35 65 / 70 40 0 0 ELDORADO 45 48 35 64 / 80 40 0 0 WINFIELD-KWLD 47 52 36 65 / 80 40 0 0 RUSSELL 37 47 33 66 / 40 30 0 0 GREAT BEND 37 49 33 66 / 40 30 0 0 SALINA 40 47 34 65 / 60 30 0 0 MCPHERSON 41 47 34 65 / 60 30 0 0 COFFEYVILLE 54 54 37 65 / 90 40 0 0 CHANUTE 51 51 37 65 / 90 50 0 0 IOLA 50 51 36 65 / 90 50 0 0 PARSONS-KPPF 53 53 37 65 / 90 50 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 24, 5:56 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 556 PM CDT MON APR 24 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 556 PM CDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY EAST OF A WICHITA TO MARION TO WELLINGTON LINE. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL UP TO BASEBALL SIZE HAIL THROUGH 9 PM. MORE STORMS ARE EXPECTED TO DEVELOP MAINLY WEST OF THE INTERSTATE 35 AND I-135 CORRIDOR AND MOVE EAST AT 20 TO 30 MPH. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL...DAMAGING WINDS AND EVEN AN ISOLATED TORNADO THROUGH 9 PM. THESE STORMS WILL CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY OVER SOUTHEAST KANSAS...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS AFTER 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT. AT THIS TIME IT IS TOO EARLY TO SPECULATE ON THE SEVERITY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND OVERNIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/LAWSON
In the hours before
Special weather statement, Apr 24, 6:40 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 640 PM CDT MON APR 24 2006 KSZ071-072-095-096-250015- ALLEN-NEOSHO-WILSON-WOODSON- 640 PM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN...NEOSHO...WILSON AND WOODSON COUNTIES... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YATES CENTER TO ST. PAUL...AND MOVING NORTHEAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Local storm report, Apr 24, 6:44 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
644 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 1 NW MADISON 38.14N 96.15W
04/24/2006 E1.75 INCH GREENWOOD KS LAW ENFORCEMENT
&&
MJRSpecial weather statement, Apr 24, 7:11 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 711 PM CDT MON APR 24 2006 KSZ100-250045- LABETTE- 711 PM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE COUNTY... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CHETOPA...AND MOVING EAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, Apr 24, 7:15 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 715 PM CDT MON APR 24 2006 KSZ093-098-250115- CHAUTAUQUA-COWLEY- 715 PM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA AND COWLEY COUNTIES... AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF CEDAR VALE...AND MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, Apr 24, 7:24 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 724 PM CDT MON APR 24 2006 KSZ067-082-250100- KINGMAN-RENO- 724 PM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN AND RENO COUNTIES... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINGMAN...AND MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, Apr 24, 7:31 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 731 PM CDT MON APR 24 2006 KSZ070-250115- GREENWOOD- 731 PM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREENWOOD COUNTY... AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF EUREKA...AND MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:01 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 18 min |
| Apr 25, 3:33 AM CDT | Frost Advisory | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.